MAUDE Adverse Event Report: ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-A
Medical Device Problem Codes Calcified (1077); Device Stenosis (4066); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 04/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported in a research article, about six years after the valve was implanted, stenosis, regurgitation and calcification were noted on the valve and the valve was replaced.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications a more comprehensive assessment, including pathological examination of the valve tissue, could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.The reported calcifications could have contributed to the stenosis and regurgitation reported however as the presence of the calcifications could not be confirmed the cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
The abstract article, "trifecta bioprostheses: evaluation of the safety based on the study of degenerations according to the varc-3 classification", was reviewed.The research article is a retrospective single center experience to evaluate the intrinsic imputability of trifecta for dysfunction according to the varc-3 classification in patients implanted and to reassess their referencing in our center.Trifecta valve was the device associated with this study.The article concluded, the classification of failures according to varc-3 indicated the intrinsic imputability of the trifecta¿ bioprostheses regarding to the number of svd-type dysfunctions.Although this study has limitations, it shows the understatement of medical-devices-vigilance cases by the medical staff.[the primary author of this article is richez, ophelie, amiens-picardie university hospital, 1 rond-point du professeur christian cabrol, 80054 amiens, france, with email address of : richez.Ophelie@chu-amiens.Fr].It was reported that on 30 may 2013, a 25mm trifecta valve was successfully implanted due to calcified aortic stenosis in a patient.On 4 february 2019, it was observed that the patient had predominantly left-sided cardiac decompensation caused by degeneration of trifecta valve.Left ventricular dysfunction was measured 30-35%.On 9 may 2019, it was observed that the patient had a very calcified aortic valve, and the valve opening was reduced.Aortic insufficiency was noted in a small leak though the center of the valve.The maximum velocity was measured at 4.2m/s and the gradient was measured at 43mmhg.Severe stenosis was noted due to valve degeneration.Minimal leakage was observed and the mitral valve was also observed to be calcified.On 23 may 2019, percutaneous aortic valve replacement was performed using a 29mm non-abbott valve.A minimal residual aortic leak was observed post valve replacement.It was noted that the patient had repeated acute pulmonary edemas and multiple hospitalizations due to cardiac decompensation.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16778389
Report Number2135147-2023-01731
Device Sequence Number6858397
Product Code LWR
UDI-Device Identifier05414734052047
UDI-Public05414734052047
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2016
Device Model NumberTF-A
Device Catalogue NumberTF-25A
Device Lot Number4921618
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2023
Initial Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexUnknown